Exchangeable optimal transportation and log-concavity

Alexander V. Kolesnikov, Danila A. Zaev
Theory of Stochastic Processes
Vol.20 (36), no.2, 2015, pp.54-62
We study the Monge and Kantorovich transportation problems on R within the class of exchangeable measures. With the help of the de Finetti decomposition theorem the problem is reduced to an unconstrained optimal transportation problem on a Hilbert space. We find sufficient conditions for convergence of finite-dimensional approximations to the Monge solution. The result holds, in particular, under certain analytical assumptions involving log-concavity of the target measure. As a by-product we obtain the following result: any uniformly log-concave exchangeable sequence of random variables is i.i.d.